T Nation

Convinced Accutane Thinned My Hair. Is There Way to Thicken It?


#1

I’ve been on an accutane trial twice. My acne was so severe from the age of 10, until about 24(I’m 28 now). Luckily, I have no issues with acne. I’ll get some here and there, but it’ll go away after a few days. Anyway, my dermatologist told me that accutane can thin hair. I’ve never had a problem until I went through the second trial of accutane and the hair loss has not progressed since ending the accutane. I was wondering if there is a way to thicken my hair and then discontinue the use of any special shampoo needed, since the thinning is a result of accutane and not genetics; or so it seems anyway. I am concerned about shampoo that’ll lower T levels, especially since my T levels are naturally low.


#2

Caffeine shampoo will add volume to your existing hair. Also, there is no shampoo that will impact on your T levels.

However, you may also need to assess the longer term damage the drug has done to hair follicles, which atrophy over time. Once they reach that stage, they are physically unable to regrow hair even if your body chemistry has changed. Some professional input may help you here. Other stimulants like laser combs, even scalp massage may assist in your case, although I know many experts doubt their efficacy.


#3

It sounds crazy but medicinal leech therapy. I’ve been using them since 2014.